The pharmacological analysis of the hyperthermia caused by phenamine (amphetamine)

M. L. Belenky, M. Vitolina

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)

Abstract

Intraperitoneal injection of large doses (15-20 mg/kg) of phenamine (amphetamine) caused a pronounced hyperthermic reaction in rabbits and cats. At the same time as the temperature in the peritoneal cavity began to rise, an increase in the skin temperature was also observed. In thalamic cats the hyperthermy was somewhat more pronounced than in normal cats. This reaction was inconstant and more feeble in cats decerebrated at the level between the thalamus and the quadrigemina. If the decerebration was made between the superior and inferior quadrigeminal bodies, phenamine did not cause any hyperthermic reaction. Administration of ganglion blocking drugs (hexonium, cyclamine) in doses sufficient to block the autonomie ganglia did not prevent the increase of the temperature induced by phenamine. This reaction could be prevented or abolished by injection of neuromuscular blocking drugs (procurane, diplacine) in doses, which produce muscular relaxation.

Original languageEnglish
Pages (from-to)1-7
Number of pages7
JournalNeuropharmacology
Volume1
Issue number1-3
DOIs
Publication statusPublished - Nov 1962
Externally publishedYes

Field of Science

  • 3.1 Basic medicine

Publication Type

  • 1.1. Scientific article indexed in Web of Science and/or Scopus database

Fingerprint

Dive into the research topics of 'The pharmacological analysis of the hyperthermia caused by phenamine (amphetamine)'. Together they form a unique fingerprint.

Cite this